Majoration explicite de l’ordre maximum d’un élément du groupe symétrique. (Explicit upper bound of the maximal order of an element of the symmetric group). (French) Zbl 0574.10043

Let g(n) denote the largest order of an element of the symmetric group of degree n. Landau showed that log g(n)\(\sim \sqrt{n \log n}\), as \(n\to \infty\). The author gives an explicit upper bound for \(f(n)=(\log g(n))/\sqrt{n \log n}\), namely \(f(n)<1.05314\) for all \(n\geq 1\), the maximal value being attained at \(n=1 319 766\).
Reviewer: A.Hildebrand


11N45 Asymptotic results on counting functions for algebraic and topological structures
11A25 Arithmetic functions; related numbers; inversion formulas
20B30 Symmetric groups
Full Text: DOI Numdam EuDML


[1] Landau, E.. «Handbuch der Lehre von der Verteilung der Primzahlen, Bände 1 und 2». Leipzig und Berlin1909. (2te Auflage, New York1953).
[2] Nicolas, J.L. et Robin, G.. «Majorations explicites pour le nombre de diviseurs de n». Canad. Math. Bull. Vol. 26 (4), 1983 p. 485-492. · Zbl 0497.10034
[3] Nicolas, J.L.. «Ordre maximal d’un élément du groupe des permutations et highly composite numbers». Bull. Soc. Math. France, t. 97,1969, p. 129-191. · Zbl 0184.07202
[4] Nicolas, J.L.. «Sur l’ordre maximum d’un élément dans le groupe Sn des permutations». Acta ArithmeticaXIV (1968), p. 315-332. · Zbl 0179.34804
[5] Nicolas, J.L.. «Calcul de l’ordre maximum d’un élément du groupe symétrique Sn». R.I.R.O. 3e année, n° R-2/1969, p. 43-50. · Zbl 0186.30202
[6] Ramanujan, S.. «Highly composite numbers». Proc. London Math. Soc. Series 2, 14 (1915), p. 347-400 ; collected papers p. 78-129. Cambridge (1927).
[7] Robin, G.. «Majorations explicites du nombre de diviseurs d’un entier». Publ. Dépt. Maths Limoges t. 2 (1981).
[8] Robin, G.. «Estimation de la fonction de Tchebychef θ sur le ke-nombre premier et grandes valeurs de la fonction ω(n), nombre de diviseurs premiers de n». Acta ArithmeticaXLII (1983) p. 367-389. · Zbl 0475.10034
[9] Schinzel, A.. «Reducibility of lacunary polynomials, III». Acta ArithmeticaXXXIV (1978), p. 227 à 266. · Zbl 0372.12022
[10] Schoenfeld, L.. «Sharper bounds for the Chebyshev functions θ(x) and ψ(x) II». Math. of computation vol. 30, n° 134 (Avril 1976). · Zbl 0326.10037
[11] Shah, S.. «An inequality for the arithmetical function g(x)». Journal Indian Math. Soc.3 (1939), p. 316-318.
[12] Szalay, M.. «On the maximal order in Sn and S*n». Acta ArithmeticaXXXVII (1980) p. 321-331. · Zbl 0443.10029
[13] Valiant, L.G. et Paterson, M.S.. «Deterministic one counter automata». Journal of Computer and System Sciences. Vol. 10, n° 3, juin 1975, p. 340-350. · Zbl 0307.68038
[14] Vitanyi, P.M.B.. «On the size of DOL languages». L Systems (Third Open House, Comput. Sci. Dept. Aarhus Univ., Aarhus, 1974), pp. 78-92, 327-338. , Vol. 15, Springer, Berlin, 1974. · Zbl 0293.68062
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.